French Study Warns of Little-known Side Effect from Mesothelioma Drug, According to Surviving Mesothelioma

Share Article

French researchers say doctors treating mesothelioma patients with pemetrexed should watch out for a potentially-serious but often-unrecognized side effect.

Pemetrexed Linked to Skin Skin Effects

Skin-Related Side Effects of Mesothelioma Drug

We feel that this cutaneous toxicity must be recognized on account of its potential severity.

Researchers in Perigueux, France are warning fellow cancer doctors to be on the look-out for a little-known side effect of the popular mesothelioma drug pemetrexed. Surviving Mesothelioma has just posted an article on the new research. Click here to read it now.

Scientists at Perigueux Hospital in Perigueux, France have just published a new report detailing the cases of two cancer patients who developed red, painful sores and swelling on their legs that resembled bacterial infection. Both patients were on pemetrexed, the primary drug used to treat malignant pleural mesothelioma.

“This cutaneous adverse effect is unrecognized, resulting in delayed diagnosis,” writes lead author Dr. Caroline Corbaux, who says the condition may be mistaken for an infection. “We feel that this cutaneous toxicity must be recognized on account of its potential severity.”

One of the patients, whose case was detailed in the French medical journal "Annales de dematologie et de venerologie", developed so much swelling and pain that it was difficult for her even to walk.

“This report is especially important for mesothelioma patients since pemetrexed is the primary first-line chemotherapy drug for most of them,” says Alex Strauss, Managing Editor of Surviving Mesothelioma.

To read the details of the French paper, including a potential way for mesothelioma patients on pemetrexed to avoid serious skin problems, see Mesothelioma Chemotherapy Side-Effect Mimics Scleroderma, Infection, now available on the Surviving Mesothelioma website.

Corbaux, C et al, “Pemetexed-induced scleroderma-like changes in the lower legs”, December 29, 2014, Annales de dematologie et de venerologie, Epub ahead of print, http://www.ncbi.nlm.nih.gov/pubmed/25554663

For nearly ten years, Surviving Mesothelioma has brought readers the most important and ground-breaking news on the causes, diagnosis and treatment of mesothelioma. All Surviving Mesothelioma news is gathered and reported directly from the peer-reviewed medical literature. Written for patients and their loved ones, Surviving Mesothelioma news helps families make more informed decisions.

Share article on social media or email:

View article via:

Pdf Print

Contact Author

Michael Ellis
Cancer Monthy
+1 (919) 570-8595
Email >
Follow us on
Visit website